4 doctors weighed in:

I have rumatoid arthritis and im tacking prednasone and I swel up meaning igain to much weight and I eat very little soud I tack weigh loss medicati?

4 doctors weighed in
Dr. Jennie Law
Internal Medicine - Endocrinology
1 doctor agrees

In brief: No

Prednisone can cause some weight gain by increasing appetite (a little through water retention).
Best approach would be to talk w/ your rheumatologist to discuss whether a lower dose is feasible (may need to add other meds to achieve this). Would also meet with dietician, as portion distortion and hidden calories may be adding to your weight. I do not recommend weight loss pills.

In brief: No

Prednisone can cause some weight gain by increasing appetite (a little through water retention).
Best approach would be to talk w/ your rheumatologist to discuss whether a lower dose is feasible (may need to add other meds to achieve this). Would also meet with dietician, as portion distortion and hidden calories may be adding to your weight. I do not recommend weight loss pills.
Dr. Jennie Law
Dr. Jennie Law
Thank
Dr. Patricia Vuguin
Pediatrics
1 doctor agrees

In brief: Diet and exercise

It is difficult to control your weight while on prednisone, so the best thing to do will be diet and exercise and if possible be on the lowest Prednisone dose that will control your symptoms.

In brief: Diet and exercise

It is difficult to control your weight while on prednisone, so the best thing to do will be diet and exercise and if possible be on the lowest Prednisone dose that will control your symptoms.
Dr. Patricia Vuguin
Dr. Patricia Vuguin
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified,
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors